Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 25, NWS Charleston, SC

December 2, 20094 counties in Georgia

NWS Charleston, SC issued this tornado warning at Dec 2, 2009, 3:59 PM EST for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 2, 2009, 3:59 PM EST (20:59 UTC)
Expired
Dec 2, 2009, 4:45 PM EST
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 2, 2:08 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 022059
TORCHS
GAC109-179-183-267-022145-
/O.NEW.KCHS.TO.W.0025.091202T2059Z-091202T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EST WED DEC 2 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  EXTREME EAST CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 445 PM EST

* AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...NEAR DONALD...
  MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DONALD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3209 8176 3193 8161 3180 8188 3185 8193
TIME...MOT...LOC 2100Z 227DEG 33KT 3186 8187

$$
3 follow-up statements
000 
WWUS52 KCHS 022115
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EST WED DEC 2 2009

GAC109-179-183-267-022145-
/O.CON.KCHS.TO.W.0025.000000T0000Z-091202T2145Z/
LONG GA-EVANS GA-TATTNALL GA-LIBERTY GA-
415 PM EST WED DEC 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EST FOR
NORTHWESTERN LIBERTY...EXTREME EAST CENTRAL TATTNALL...EXTREME
SOUTHEASTERN EVANS AND NORTH CENTRAL LONG COUNTIES...

AT 414 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EAST CENTRAL EVANS
COUNTY TO WEST CENTRAL LIBERTY COUNTY...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF CLAXTON TO HINESVILLE...MOVING NORTHEAST AT
40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

TAKE COVER NOW. IF YOU WAIT UNTIL YOU SEE OR HEAR THE TORNADO
COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3200 8183 3209 8176 3193 8161 3186 8176
TIME...MOT...LOC 2115Z 227DEG 33KT 3211 8179 3190 8164

$$
000 
WWUS52 KCHS 022126
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EST WED DEC 2 2009

GAC109-183-267-022137-
/O.CAN.KCHS.TO.W.0025.000000T0000Z-091202T2145Z/
LONG GA-EVANS GA-TATTNALL GA-
426 PM EST WED DEC 2 2009

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL TATTNALL...EXTREME
SOUTHEASTERN EVANS AND NORTH CENTRAL LONG COUNTIES HAS BEEN
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3196 8175 3202 8171 3193 8161 3190 8171
TIME...MOT...LOC 2127Z 227DEG 33KT 3201 8165 3192 8163

$$

GAC179-022145-
/O.CON.KCHS.TO.W.0025.000000T0000Z-091202T2145Z/
LIBERTY GA-
426 PM EST WED DEC 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EST FOR
NORTHWESTERN LIBERTY COUNTY...

AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHWESTERN LIBERTY
COUNTY TO WEST CENTRAL LIBERTY COUNTY...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF PEMBROKE TO HINESVILLE...MOVING NORTHEAST AT 40
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3196 8175 3202 8171 3193 8161 3190 8171
TIME...MOT...LOC 2127Z 227DEG 33KT 3201 8165 3192 8163

$$
000 
WWUS52 KCHS 022136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EST WED DEC 2 2009

GAC179-022145-
/O.EXP.KCHS.TO.W.0025.000000T0000Z-091202T2145Z/
LIBERTY GA-
436 PM EST WED DEC 2 2009

...THE TORNADO WARNING FOR NORTHWESTERN LIBERTY COUNTY WILL EXPIRE AT
445 PM EST...

AT 435 PM EST...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE 
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT FOPR PORTIONS OF THE COUNTY 
THROUGH 5 PM.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3196 8175 3202 8171 3193 8161 3190 8171
TIME...MOT...LOC 2135Z 227DEG 33KT 3206 8159 3197 8157

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Dec 2, 3:48 PM EST, 11 minutes earlier.

Area forecast discussion, Dec 2, 3:48 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EST WED DEC 2 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT AS A
STRENGTHENING STORM SYSTEM WELL WEST OF THE AREA CONTINUES TO LIFT
OFF TO THE NORTHEAST. HIGH PRESSURE WILL BUILD OVER THE AREA
THURSDAY INTO EARLY FRIDAY. LOW PRESSURE WILL DEVELOP IN THE GULF
OF MEXICO LATE FRIDAY...THEN SHIFT INTO THE ATLANTIC FRIDAY NIGHT
AND PUSH TOWARD THE NORTHEAST STATES SATURDAY. HIGH PRESSURE
RETURN FROM THE NORTH SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE WARM FRONT HAS LIFTED NORTH AND WEST OF THE FORECAST AREA LATE
THIS AFTERNOON...AS THE STRENGTHENING STORM SYSTEM OVER SOUTH-CENTRAL
KENTUCKY CONTINUES TO PULL OFF TO THE NORTHEAST. RADAR IMAGERY SHOWS
RAIN SHOWERS WITH AN EMBEDDED SQUALL LINE MADE UP OF INDIVIDUAL
SUPER CELL SIGNATURES APPROACHING THE EXTREME WESTERN PORTION OF THE
FORECAST AREA. THE STAGE APPEARS SET FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA TONIGHT...WITH THE PRIMARY HAZARDS EXPECTED TO BE DAMAGING
STRAIGHT LINE WINDS AND TORNADOES.

LARGE SCALE ASCENT IN ASSOCIATION WITH THE RIGHT REAR QUAD OF A 120+
KNOT H25 JET AND STRONG MID-LEVEL QG FORCING WILL OVERSPREAD THE
FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT
AND STRONG UPPER TROUGH TAKING ON A NEGATIVE TILT APPROACH FROM
THE WEST. 0-1 KM HELICITY VALUES ARE PROGGED BETWEEN 300 AND 500
M2/S2...ENERGY HELICITY VALUES BETWEEN 1 AND 3 UNITS...AND WIND
FIELDS AT H85 WILL INCREASE TO BETWEEN 65 AND 75 KNOTS. THAT
SAID...WITH THE IMPRESSIVE DYNAMIC FORCING AND INCREASINGLY
FAVORABLE THERMODYNAMIC ENVIRONMENT SETTING UP OVER THE FORECAST
AREA...EXPECT AN ACTIVE EVENING WITH THE POTENTIAL FOR SIGNIFICANT
STRAIGHT LINE DAMAGING WINDS IN EXCESS OF 75 MPH AND STRONG LONG
TRACKED TORNADOES OF EF2 STRENGTH OR GREATER. THE ACTIVITY IS
EXPECTED TO TRANSLATE FROM SOUTHWEST TO NORTHEAST ACROSS THE
FORECAST AREA...PUSHING OFFSHORE AND INTO THE ATLANTIC AROUND
MIDNIGHT. COULD SEE A FEW LINGERING SHOWERS AFTER MIDNIGHT...WITH
RAIN FREE CONDITIONS RETURNING BY DAYBREAK THURSDAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WITH THE POTENT COLD FRONT WELL OFFSHORE BY THU MORNING...A DRIER
HIGH PRES AIRMASS WILL MOVE IN FROM THE W. SKIES WILL EFFICIENTLY
CLEAR OUT BUT THE AIRMASS WILL NOT BE OVERLY COOL...ESPECIALLY WITH
UPPER LEVEL FLOW CONTINUING OUT OF THE SOUTHWEST. MAX TEMPS WILL
GENERALLY BE IN THE MID 60S.

HIGH PRESSURE WILL NOT BE PARTICULARLY STRONG AND WILL BE SHUNTED
OFF TO THE N WHILE AN UPPER LEVEL TROUGH DIGS INTO THE CENTRAL
PLAINS THU NIGHT. MOISTURE WILL NOT HAVE ALL THAT MUCH RETURN AHEAD
OF THIS TROUGH...THUS ALLOW FOR PARTLY CLOUDY SKIES BUT MIN TEMPS
WILL BE COOLER DUE THE CLEARER SKIES AND BEING BEHIND THE COLD
FRONT. LOWS WILL DROP TO ARND 40 WELL INLAND AND TO THE UPR 40S NEAR
THE SHORES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE SOUTHERN STATES WILL WEAKEN FRIDAY AS AN
AMPLIFYING UPPER LEVEL TROUGH SWINGS THROUGH THE SOUTHERN PLAINS AND
THE GULF COAST STATES. THIS WILL AID IN CYCLOGENESIS OVER THE
CENTRAL GULF OF MEXICO FRIDAY NIGHT WHILE A LINGERING STATIONARY
FRONT - THE REMAINDER OF THE COLD FRONT THAT PASSED THROUGH THIS
AREA WEDNESDAY NIGHT - WILL ACT TO FOCUS MOISTURE AHEAD OF THE
DEVELOPING SURFACE FEATURE. THE MOISTURE AXIS AND THE DEVELOPING SFC
LOW PRES CENTER WILL MERGE OVER THE NORTHEASTERN GULF OF MEXICO LATE
FRIDAY...HELPING SPREAD RAIN NORTH AND EAST OVER MUCH OF THE
SOUTHEAST. RAIN WILL SPREAD INTO THE CHS CWFA BY FRIDAY EVENING AND
CONTINUE THROUGH MUCH OF THE NIGHT FRIDAY NIGHT. HAVE NUDGED POPS
INTO THE LIKELY CATEGORY BY LATE FRIDAY NIGHT...CONTINUING INTO
SATURDAY MORNING. THERE IS POTENTIAL FOR POCKETS OF HEAVY RAIN AS
MOISTURE WRAPS AROUND THE CENTER AND SEVERAL SHORTWAVE MIDLVL
DISTURBANCES SWING AROUND THE BASE OF THE LONGWAVE AMPLIFIED TROUGH.
THE TROUGH THEN LIFTS OUT OF THE AREA THROUGH THE DAY SATURDAY...
SHOVING THE LOW PRES CENTER OFF TOWARD THE MID-ATLANTIC AND
NORTHEAST STATES. HAVE SHOWN A GRADUAL REDUCTION IN POPS SATURDAY
AFTERNOON...LEADING TO THE ATMOS DRYING OUT SATURDAY NIGHT. AM NOT
THINKING THERE IS MUCH POTENTIAL FOR THUNDER WITH THIS SYSTEM DUE TO
THE SOUTHERLY AND MORE OFFSHORE TRACK...LEADING TO MORE STRATIFORM
PERSISTENT RAINFALL...BUT IF THE TRACK IS MORE INLAND THEN
INSTABILITY COULD INCREASE WHICH WOULD FAVOR MORE CONVECTION.

COOL HIGH PRESSURE RETURNS FOR SUNDAY THROUGH TUESDAY...AND THIS
LOOKS MORE TO BE A WEDGING-TYPE OF HIGH PRESSURE WHICH WOULD PRESENT
BELOW-NORMAL TEMPERATURES AND N TO NE WINDS THROUGH THE FIRST FEW
DAYS OF NEXT WEEK. HAVE ADVERTISED HIGH TEMPS ONLY IN THE MID 50S TO
LWR 60S SUNDAY-MONDAY. THE WEDGE LOOKS LIKE IT BEGINS TO WEAKEN
GOING INTO THE MIDWEEK PERIOD LEADING TO A SLIGHT RECOVERY IN
TEMPERATURES TO NEAR NORMAL LEVELS...BUT THERE IS THE POTENTIAL FOR
ANOTHER SOUTHERN STREAM STORM SYSTEM TO APPROACH THE AREA BY WED.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WIND GUSTS WILL CONTINUE TO PICK UP AT BOTH TERMINALS THIS
AFTERNOON AS STRONG WINDS ALOFT MIX DOWN TO THE SFC AHEAD OF A
APPROACHING COLD FRONT. EXPECT GUSTS UP TO 25 KNOTS AT BOTH
TERMINALS THIS AFTERNOON.

A POTENTIALLY SEVERE SQUALL LINE OR BROKEN LINE OF MVFR SHOWERS/TSTMS
IS POSSIBLE OVER THE REGION FROM LATE AFTERNOON THROUGH MID
EVENING. SEVERE CONVECTIVE TURBULENCE APPEARS TO BE A LIKELIHOOD
DURING THIS TIME. AFTER 06Z THURSDAY...CONDITIONS SHOULD BECOME VFR
AS CONVECTION SHIFTS WELL OFFSHORE. WIND GUSTS REMAIN POSSIBLE
EARLY TONIGHT WITH LLWS.

CONDITIONS WILL IMPROVE AT BOTH CHS AND SAV TERMINALS AFTER
MIDNIGHT AS A COLD FRONT PUSHES OFFSHORE. WEST WINDS WILL DEVELOP
BEHIND THE COLD FRONT EARLY THURSDAY MORNING.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED
THU NIGHT AND FRI. MVFR OR LOWER CIGS AND VSBYS POSSIBLE OVER PARTS
OF THE WEEKEND.

&&

.MARINE...
TONIGHT...HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO CONTINUE
ACROSS THE ATLANTIC COASTAL WATERS AS A STRONG STORM SYSTEM LIFTS BY
TO THE WEST OF THE REGION...DRAGGING A COLD FRONT TOWARD THE SOUTH
CAROLINA AND GEORGIA COAST. GALE FORCE CONDITIONS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN ADVANCE OF THE COLD
FRONT ACROSS ALL COASTAL WATERS WITH THE EXCEPTION OF THE NEARSHORE
GEORGIA WATERS AND CHARLESTON HARBOR...WHERE SOLID SMALL CRAFT
CONDITIONS ARE ANTICIPATED. IN ADDITION TO THE STRONG
WINDS...HAZARDOUS AND CHOPPY SEAS ARE ANTICIPATED.

THURSDAY THROUGH SUNDAY...GALE CONDITIONS WILL END BY THU MORNING.
HOWEVER...SMALL CRAFT ADVY CONDITIONS WILL LIKELY PERSIST INTO THU
MORNING FOR THE NRN SC WATERS AND OFFSHORE GA WATERS WITHIN COLD
ADVECTION IN THE WAKE OF THE COLD FRONT. THE GRADIENT WILL STEADILY
RELAX THROUGH THURSDAY...ALLOWING WINDS AND SEAS TO DIMINISH/SUBSIDE.

MODELS ARE INDICATING THAT A WAVE OF LOW PRESSURE WILL DEVELOP
ALONG THE LINGERING COLD FRONT TO THE SOUTHEAST OF THE WATERS OVER
THE WEEKEND. THIS DEVELOPMENT COULD RESULT IN A STRONG NORTHEAST
SURGE SATURDAY AND SUNDAY AS THE SYSTEM PULLS NORTHEAST. DETAILS
REGARDING WINDS AND SEAS WILL BE HIGHLY DEPENDENT ON THE TRACK AND
STRENGTH OF THIS SYSTEM...BUT CHANCES ARE INCREASING THAT AT LEAST
SMALL CRAFT ADVISORY CONDITIONS WILL BE REACHED OVER THE WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR GAZ117-119-139-
     141.
SC...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR SCZ048>051.
     LAKE WIND ADVISORY UNTIL NOON EST THURSDAY FOR SCZ045.
MARINE...GALE WARNING UNTIL 5 AM EST THURSDAY FOR AMZ350-352-374.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ330.

&&

JRJ/JPC
Hazardous weather outlook, Dec 2, 2:16 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EST WED DEC 2 2009

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-031000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
216 PM EST WED DEC 2 2009

...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-031000-
BERKELEY-
216 PM EST WED DEC 2 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY FOR LAKE
MOULTRIE...
...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-031000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
216 PM EST WED DEC 2 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   TORNADO WATCH.

STRONG WINDS...STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...AND A WIND ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE AREA LATE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-352-031000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
216 PM EST WED DEC 2 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-354-031000-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
216 PM EST WED DEC 2 2009

...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-031000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
216 PM EST WED DEC 2 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL TRACK BY TO THE
WEST OF THE REGION THIS AFTERNOON AND THIS EVENING. A WARM AND
MOIST AIR MASS IN TANDEM WITH STRONG WIND FIELDS WILL BUILD INTO
THE REGION AHEAD OF A STRONG COLD FRONT APPROACHING THE AREA LATE
THIS AFTERNOON AND TONIGHT. THIS COULD RESULT IN THE DEVELOPMENT
OF SEVERE THUNDERSTORMS ACROSS THE COASTAL WATERS. THE MAIN
HAZARDS FROM ANY SEVERE THUNDERSTORMS APPEAR TO BE STRAIGHT LINE
WINDS IN EXCESS OF 50 KNOTS. THE MAIN TIME FRAME FOR SEVERE
WEATHER WILL BE FROM 5 PM TO MIDNIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 2, 10:32 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HIGH ASTR TIDES  HALFMOON LANDING        31.70N 81.28W
12/02/2009                   LIBERTY            GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FLOODING ON JAPONICA ROAD. THE
            ROAD WAS STILL PASSABLE.

&&

DPB
Local storm report, Dec 2, 11:27 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HIGH ASTR TIDES  3 N MOUNT PLEASANT      32.84N 79.86W
12/02/2009                   CHARLESTON         SC   BROADCAST MEDIA

            VIA BROADCAST MEDIA...NWS EMPLOYEE REPORTED PORTIONS OF
            LONG POINT ROAD CLOSED DUE TO COMBINATION OF HIGH
            ASTRONOMICAL TIDES AND HEAVY RAIN.

&&

JPC
Local storm report, Dec 2, 12:34 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      JAMES ISLAND            32.73N 79.93W
12/02/2009                   CHARLESTON         SC   OTHER FEDERAL

            A NOAA EMPLOYEE REPORTED CENTRAL PARK ROAD ON JAMES
            ISLAND WAS FLOODED BY HEAVY RAINS AROUND 830 AM.

&&
Special weather statement, Dec 2, 2:52 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EST WED DEC 2 2009

GAZ087-099-100-114>116-137>141-022015-
BULLOCH-CANDLER-COASTAL LIBERTY-COASTAL MCINTOSH-EVANS-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-TATTNALL-
252 PM EST WED DEC 2 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE SOUTHWEST...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM JUST WEST OF
VIDALIA TO 4 MILES NORTHWEST OF WAYCROSS...MOVING EAST NORTHEAST AT
40 MPH. THESE STORMS WILL MOVE ACROSS THE ALTAMAHA RIVER OVER THE
NEXT 1 TO 2 HOURS.

PEOPLE ACROSS JENKINS...BULLOCH...CANDLER...EVANS...TATTNALL...
LIBERTY...BRYAN...LONG AND MCINTOSH COUNTIES SHOULD BE PREPARE TO
TAKE IMMEDIATE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA.
SCHOOLS SHOULD REVIEW THEIR TORNADO SAFETY PLANS NOW AND BE PREPARED
TO IMPLEMENT THEM SHOULD TORNADO WARNINGS BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:26 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Screven, Tattnall49 min
Dec 2, 3:36 PM ESTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall39 min
Dec 2, 4:05 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long55 min
Dec 2, 4:33 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Screven57 min
Dec 2, 6:29 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty, Long, McIntosh61 min
Dec 2, 6:39 PM ESTSpecial Marine WarningCHS66 min

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.